MAUDE Adverse Event Report: COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD DUETTE MULTI-BAND MUCOSECTOMY DEVICE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G35129
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The doctor had removed 5 sections of 3 separate nodules.1 band remained.Due to minor bleeding, the snare was also used for soft coag of some very small vessels.It was noted that the second nodule was more difficult to resect due to thickening of the mucosa due to previous treatments (halo and emr).While attempting to do further soft coag for bleeding after the 5th resection, the snare tip came out of the sheath and the wire appeared broken.Another snare was used to complete the procedure.No more resections were needed.On closer inspection the snare was not completely broken, but one strand of wire had broken.
 
Additional Manufacturer Narrative
(b)(4).Exemption number: e2016031.As follows: importer site contact and address: (b)(4).Importer site establishment registration number: (b)(4).This report is being submitted as a cancellation report, initial reporting was based on the device evaluation findings of off-label use/user error (soft coagulation).Following completion of the investigation, quality have also assigned user error however the risk associated with this particular event was low.The file has been re-assessed and has an overall risk category iii (low).This event has been re-assessed and this report is to notify the fda that this event no longer meets the fda reporting criteria of a malfunction report as per section 803.50 of 21 cfr 803.Device evaluation: 1 x dt-6-5f of lot number c1564968 returned to cirl for a lab evaluation.It was returned in a used state and open and not in its original packaging.Lab evaluation: the device involved in the complaint was evaluated in the laboratory on (b)(6) 2019.In summary the following results were observed in the lab evaluation.Two strands were observed broken in the snarehead.A functional test was completed and the device function as intended.Documents review including ifu review: prior to distribution dt-6-5f devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for dt-6-5f of lot number c1564968 did not reveal any discrepancies that could have contributed to this complaint issue.The review of the relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.The snare component if the dt-6-5f device of lot no.C1564968, has the associated the lot number c1558361.A review of the manufacturing records for dt-mh-5f of lot number c1558361 did not reveal any discrepancies that could have contributed to this complaint issue.The review of the relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.The instructions for use, ifu0026-10, which accompanies this device warnings the user ¿contraindications specific to esophageal banding include, but not limited to: cricopharyngeal or esophageal narrowing or stricture, tortuous esophagus, esophageal varices, diverticula, known or suspected esophageal perforation, asymptomatic rings or webs, coagulopathy.Contraindications to upper gi electrosurgical resection include, but are not limited to: coagulopathy.¿ the instructions for use, ifu0026-10, which accompanies this device instructs the user the intended use of this device is for endoscopic mucosal resection in the upper gi tract.There is sufficient evidence to suggest that the user did not follow the ifu.Root cause (possible): a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the doctor using the device for an off-label function.The doctor used the snare for soft coagulopathy of some very small vessels, it was during this use the doctor notice the snare tip came out of the sheath and the wire appeared broken.The doctor used another snare to complete the procedure and no more resections were needed.The doctor notes later the snare was not broken but strands were broken.During the lab evaluation it was confirmed two strands were broken in the snarehead.However, the snarehead did function as intended.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the information reported, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The doctor had removed 5 sections of 3 separate nodules.1 band remained.Due to minor bleeding, the snare was also used for soft coag of some very small vessels.It was noted that the second nodule was more difficult to resect due to thickening of the mucosa due to previous treatments (halo and emr).While attempting to do further soft coag for bleeding after the 5th resection, the snare tip came out of the sheath and the wire appeared broken.Another snare was used to complete the procedure.No more resections were needed.On closer inspection the snare was not completely broken , but one strand of wire had broken.
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
DUETTE MULTI-BAND MUCOSECTOMY DEVICE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8549756
Report Number3001845648-2019-00167
Device Sequence Number18910550
Product Code KNS
UDI-Device Identifier00827002351295
UDI-Public(01)00827002351295(17)191123(10)C1564968
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K050578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/23/2019
Device Model NumberG35129
Device Catalogue NumberDT-6-5F
Device Lot NumberC1564968
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/20/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/19/2019
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
03/04/2019
Initial Report FDA Received Date04/25/2019
Supplement Report FDA Received Date05/23/2019
06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1